MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 TIBIA Ø3X800 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 TIBIA Ø3X800 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1806-0080S
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
The customer reported that : "the guide rod is damaged by the reamer during the operation on the tibial shaft , the guide rod n1 then n2 were altered by the reamer, or possible defect not visible to the naked eye nor to the operating team's touch.Consequences: metal debris on reamers, rod change, broken reamer".
 
Additional Manufacturer Narrative
The reported event that guide wire, ball-tipped, sterile t2 tibia ø3x800 mm was alleged of issue ¿instrument - deformation during implantation¿ could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on risk management file some of the possible causes of this failure are but not limited to: strong bent in wire tip, cannulation clogged etc.The instruction for use recommends to continuously check the position of k wire tip with an image intensifier during insertion.It also recommends use of fluoroscopy whenever cannulated instruments are advanced over a k-wire and to always treat the instrument carefully to avoid surface damage or alterations to the geometry.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The customer reported that : "the guide rod is damaged by the reamer during the operation on the tibial shaft , the guide rod n1 then n2 were altered by the reamer, or possible defect not visible to the naked eye nor to the operating team's touch.Consequences: metal debris on reamers, rod change, broken reamer.".

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 TIBIA Ø3X800 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9954992
Report Number0009610622-2020-00145
Device Sequence Number2817464
Product Code LPH
UDI-Device Identifier04546540195890
UDI-Public04546540195890
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1806-0080S
Device Catalogue Number18060080S
Device Lot NumberK083C75
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1